Background: Hepatitis C virus (HCV) chronically infects approximately 2% of the European population. Antiviral therapy with pegInterferon-α (PegIFN) and ribavirin (Rbv) is the standard of care, leading to HCV eradication in roughly 50% of patients. IFN-based therapy has been associated with high rates (20%) of central nervous system side effects, but only a few case reports exist on extrapyramidal side effects. Results: We report a 64-year-old man developing parkinsonism during PegIFN alfa-2a and ribavirin therapy for chronic hepatitis C. No improvement was observed after treatment discontinuation. Therefore, on the basis of previous clinical and experimental reports, levodopa-benserazide treatment was started. After substantial improvement, symptoms relapsed following drug tapering. Conclusions: This is the first case of parkinsonism in a Caucasian patient receiving PegIFN/Rbv therapy. The rapid and significant improvement of symptoms obtained in our patient with levodopa-benserazide, suggests that this therapy could be considered as first line symptomatic treatment.
Recovery after L-DOPA treatment in peg-interferon and ribavirin induced parkinsonism / A. Bersano, A. Aghemo, M. Rumi, E. Ballabio, L. Candelise, M. Colombo. - In: EUROPEAN JOURNAL OF INTERNAL MEDICINE. - ISSN 0953-6205. - 19:5(2008), pp. 370-371.
|Titolo:||Recovery after L-DOPA treatment in peg-interferon and ribavirin induced parkinsonism|
BERSANO, ANNA (Primo)
AGHEMO, ALESSIO MICHELE (Secondo)
CANDELISE, LIVIA (Penultimo)
COLOMBO, MASSIMO GIUSEPPE (Ultimo)
|Parole Chiave:||HCV; Levodopa; Parkinsonism; PegInterferon; Side effects|
|Settore Scientifico Disciplinare:||Settore MED/12 - Gastroenterologia|
|Data di pubblicazione:||2008|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.1016/j.ejim.2007.10.003|
|Appare nelle tipologie:||01 - Articolo su periodico|